Alert archive / California / Wind Advisories in 2008

Wind Advisory 18, NWS Sacramento, CA

May 21, 2008

NWS Sacramento, CA issued this wind advisory at May 21, 2008, 4:48 AM PDT. It took effect at May 21, 2008, 11:00 AM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
May 21, 2008, 4:48 AM PDT (11:48 UTC)
In effect from
May 21, 2008, 11:00 AM PDT
Expired
May 22, 2008, 5:58 PM PDT
In force
31 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 211148
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
448 AM PDT WED MAY 21 2008

...GUSTY NORTH WINDS THROUGH THE CENTRAL VALLEY AND DELTA TODAY...

.A WEATHER SYSTEM MOVED THROUGH NORTHERN CALIFORNIA ON TUESDAY
AND TUESDAY NIGHT BRINGING SHOWERS TO THE NORTHERN CALIFORNIA
MOUNTAINS WITH CLOUDS AND MUCH COOLER TEMPERATURES ELSEWHERE.
PRESSURE PATTERNS DEVELOPING BEHIND THIS WEATHER SYSTEM WILL BRING
ANOTHER PERIOD OF GUSTY NORTH WINDS TO INTERIOR NORTHERN
CALIFORNIA. THE WINDS ARE EXPECTED TO INCREASE THROUGH THE MORNING
HOURS WITH STRONG WINDS DOWN THE CENTRAL VALLEY AND THROUGH THE
DELTA THIS AFTERNOON AND EVENING. THE WINDS ARE EXPECTED TO
DECREASE SLIGHTLY TONIGHT BEFORE PICKING BACK UP AGAIN POSSIBLY
EVEN STRONGER ON THURSDAY. IT IS THEREFORE LIKELY THAT ANOTHER
WIND ADVISORY WILL BE ISSUED FOR THURSDAY IF PRESSURE PATTERNS
CONTINUE TO DEVELOP AS FORECAST. 


CAZ015>019-066-212300-
/O.NEW.KSTO.WI.Y.0018.080521T1800Z-080522T0600Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
448 AM PDT WED MAY 21 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING FOR THE SACRAMENTO VALLEY AND NORTHERN SIERRA
FOOTHILLS...THE CARQUINEZ STRAIT AND DELTA AND THE NORTHERN SAN
JOAQUIN VALLEY. 

NORTHERLY WINDS WILL BE INCREASING THIS MORNING WITH WINDS DOWN
THE CENTRAL VALLEY AND IN THE DELTA REACHING 20 TO 30 MPH BY LATE
THIS MORNING OR EARLY THIS AFTERNOON. 30 TO 35 MPH WINDS ARE
POSSIBLE ALONG THE SIERRA FOOTHILLS EAST OF THE SACRAMENTO VALLEY. THE
WINDS ARE EXPECTED TO DROP TO AROUND 15 TO 25 MPH BY LATE THIS
EVENING BEFORE PICKING BACK UP AGAIN THURSDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
BLOWING ONTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE
SURE AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY.

$$
5 follow-up statements
000 
WWUS76 KSTO 212216
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
316 PM PDT WED MAY 21 2008

...GUSTY NORTH WINDS TO CONTINUE THROUGH THURSDAY...

.STRONG NORTHERLY FLOW ALOFT WILL REMAIN OVER NORTHERN CALIFORNIA
THROUGH THURSDAY...HELPING TO ENHANCE THE WINDS AT THE SURFACE.
GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE REGION THROUGH
THIS EVENING BEFORE DECREASING SLIGHTLY OVERNIGHT. THE WINDS WILL
ONCE AGAIN INCREASE EARLY THURSDAY MORNING...TO LEVELS SIMILAR TO
OR SLIGHTLY STRONGER THAN WEDNESDAY.

CAZ063-064-067-221300-
/O.EXB.KSTO.WI.Y.0018.000000T0000Z-080523T0500Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
316 PM PDT WED MAY 21 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THURSDAY FOR THE
COASTAL RANGE AND THE MOTHERLODE.

NORTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE COASTAL RANGE
AND THE MOTHERLODE THIS AFTERNOON AND EVENING...WITH SUSTAINED
NORTHERLY WINDS OF 15 TO 30 MPH. GUSTS UP TO 40 MPH WILL BE
POSSIBLE THROUGH THE EVENING. THESE NORTHERLY WINDS MAY BRIEFLY
DECREASE SLIGHTLY OVERNIGHT...BUT INCREASE AGAIN THURSDAY MORNING.
SUSTAINED WINDS WILL ONCE AGAIN RANGE BETWEEN 20 AND 30 MPH...WITH
GUSTS UP TO 45 MPH POSSIBLE.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
BLOWING ONTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE
SURE AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY.

$$

CAZ015>019-066-221300-
/O.EXT.KSTO.WI.Y.0018.000000T0000Z-080523T0500Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
316 PM PDT WED MAY 21 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THURSDAY FOR
THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AS WELL AS THE
DELTA AND THE NORTHERN FOOTHILLS.

GUSTY NORTHERLY WINDS WILL PERSIST ACROSS THE VALLEY...THE
NORTHEAST FOOTHILLS AND THE DELTA THROUGH THE EVENING...WITH
SUSTAINED NORTHERLY WINDS OF 15 TO 30 MPH. GUSTS UP TO 40 MPH WILL
BE POSSIBLE THROUGH THE EVENING. THESE NORTHERLY WINDS MAY DECREASE
SLIGHTLY OVERNIGHT...BUT INCREASE AGAIN THURSDAY MORNING. SUSTAINED
WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH THURSDAY...WITH
GUSTS UP TO 45 MPH POSSIBLE. LOCAL AREAS OF BLOWING DUST MAY ALSO
BE POSSIBLE IN THE VALLEY...PRIMARILY AROUND RECENTLY PLOWED OR
BURNED FIELDS.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
BLOWING ONTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE
SURE AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY.

$$

CKP/HSO
000 
WWUS76 KSTO 220425
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
925 PM PDT WED MAY 21 2008

...STRONG WIND TO CONTINUE OVER INTERIOR NORTHERN CALIFORNIA 
THURSDAY...

.A VERY STRONG NORTHERLY JET STREAM COMBINED WITH BUILDING SURFACE
HIGH PRESSURE FROM THE EASTERN PACIFIC INTO OREGON WILL CONTINUE
WINDY CONDITIONS ACROSS INTERIOR NORTHERN CALIFORNIA THURSDAY.
WIND IS EXPECTED TO INCREASE INTO ADVISORY CRITERIA ACROSS MOST
AREAS THURSDAY MORNING WITH THE STRONGEST WIND FROM LATE MORNING
INTO THE AFTERNOON. DECREASING WIND EXPECTED BY THURSDAY EVENING.


CAZ015>019-063-064-066-067-221300-
/O.CON.KSTO.WI.Y.0018.000000T0000Z-080523T0500Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
925 PM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THURSDAY...

NORTHERLY WIND IS FORECAST TO INCREASE AGAIN THURSDAY IN THE
INTERIOR VALLEY OF NORTHERN CALIFORNIA AND SURROUNDING FOOTHILLS.
SUSTAINED SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO DEVELOP THURSDAY MORNING AND CONTINUE INTO THE
AFTERNOON. WIND WILL DECREASE IN MOST AREAS THURSDAY EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
BLOWING ONTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE
SURE AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY.

$$


PCH
000 
WWUS76 KSTO 221235
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
535 AM PDT THU MAY 22 2008

...STRONG WIND TO CONTINUE OVER INTERIOR NORTHERN CALIFORNIA
TODAY...

.FLOW BETWEEN HIGH PRESSURE OVER THE EASTERN PACIFIC AND LOW
PRESSURE OVER THE GREAT BASIN IS BRINGING STRONG NORTHERLY WINDS
TO MUCH OF INTERIOR NORTHERN CALIFORNIA. BREEZY NORTH WINDS EARLY
THIS MORNING WILL STRENGTHEN THROUGH THE LATER MORNING HOURS AS
STRONGER WINDS FROM ALOFT MIX DOWN TO THE GROUND. THE WIND WILL BE
STRONGEST IN THE CENTRAL VALLEY AND SURROUNDING FOOTHILLS WHERE
THE NORTHERLY WINDS ARE CHANNELED. WIND ADVISORY CRITERIA SHOULD
BE MET AT MOST VALLEY AND FOOTHILL LOCATIONS MID MORNING THROUGH
MUCH OF THE DAY AND INTO THE EVENING HOURS. DECREASING WINDS ARE
EXPECTED LATE THIS EVENING AND OVERNIGHT.

CAZ015>019-063-064-066-067-230145-
/O.CON.KSTO.WI.Y.0018.000000T0000Z-080523T0500Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
535 AM PDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

NORTHERLY WIND IS FORECAST TO INCREASE AGAIN THIS MORNING IN THE
INTERIOR VALLEY OF NORTHERN CALIFORNIA AND SURROUNDING FOOTHILLS.
SUSTAINED SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON.
THE WIND WILL BEGIN TO DECREASE IN MOST AREAS BY LATE THIS
EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
BLOWING ONTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE
SURE AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY.

$$
000 
WWUS76 KSTO 222315
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
415 PM PDT THU MAY 22 2008

...DECREASING WINDS OVER INTERIOR NORTHERN CALIFORNIA TONIGHT...

CAZ015-066-067-230100-
/O.EXT.KSTO.WI.Y.0018.000000T0000Z-080523T0100Z/
NORTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
MOTHERLODE-
415 PM PDT THU MAY 22 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON
FOR THE NORTHERN SACRAMENTO VALLEY AND FOOTHILLS OF THE SIERRA
NEVADA. 

THE STRONG NORTH WINDS OVER THE NORTHERN SACRAMENTO VALLEY AND
SIERRA FOOTHILLS WERE BEGINNING TO DECREASE DURING THE AFTERNOON.
LOCAL SUSTAINED WIND SPEEDS AROUND 25 MPH WITH GUSTS 35 TO 40 MPH
WILL BE POSSIBLE THROUGH 6 PM. WINDS ARE FORECAST TO DECREASE TO
15 TO 25 MPH EARLY THIS EVENING...AND SHOULD DECREASE INTO THE 10
TO 15 MPH RANGE OVER MOST OF THE AREA LATER TONIGHT. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
BLOWING ONTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE
SURE AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY.

$$

CAZ016>019-063-064-230500-
/O.CON.KSTO.WI.Y.0018.000000T0000Z-080523T0500Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
415 PM PDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
MUCH OF THE INTERIOR VALLEY...CARQUINEZ STRAIT AND COASTAL RANGE. 

STRONG NORTH WINDS WERE BEGINNING TO DECREASE OVER PORTIONS OF
THE AREA DURING THE AFTERNOON...WHILE OTHER AREAS CONTINUED TO
EXPERIENCE SUSTAINED WINDS AROUND 25 MPH AND GUSTS AROUND 40 MPH.
WINDS ARE EXPECTED TO GRADUALLY DECREASE DURING THE EVENING INTO
THE 10 TO 15 MPH RANGE IN THE VALLEY AND 10 TO 25 MPH OVER THE
HIGHER TERRAIN.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
BLOWING ONTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE
SURE AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY.

$$
000 
WWUS76 KSTO 230058
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
558 PM PDT THU MAY 22 2008


CAZ016>019-063-064-230200-
/O.CAN.KSTO.WI.Y.0018.000000T0000Z-080523T0500Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
558 PM PDT THU MAY 22 2008

...WIND ADVISORY IS CANCELLED...

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA IN MOST AREAS
AND THUS THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED
THE WIND ADVISORY. WIND WILL CONTINUE TO DECREASE OVERNIGHT.


$$

CAZ015-066-067-230200-
/O.CAN.KSTO.WI.Y.0018.000000T0000Z-080523T0100Z/
NORTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
MOTHERLODE-
558 PM PDT THU MAY 22 2008

...WIND ADVISORY IS CANCELLED...

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA IN MOST AREAS
AND THUS THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED
THE WIND ADVISORY. WIND WILL CONTINUE TO DECREASE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 21, 3:30 AM PDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 21, 3:30 AM PDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT WED MAY 21 2008

.DISCUSSION...
A PACIFIC FRONTAL SYSTEM DROPPED THROUGH NORTHERN CALIFORNIA LAST
EVENING BRINGING SHOWERS AND NUMEROUS THUNDERSTORMS TO THE MOUNTAINS
OF SHASTA COUNTY AND THE NORTHERN SIERRA NEVADA. THE HELL HOLE RAWS
RECEIVED .38 INCHES OF RAINFALL AND CHESTER .22 INCHES. THE SYSTEM
HAS NOW MOVED INTO THE GREAT BASIN AND SURFACE HIGH PRESSURE IS
NOSING INTO THE PACIFIC NORTHWEST. THE MFR TO SAC SURFACE GRADIENT
IS ALREADY 9 MB AND BREEZY NORTH WINDS HAVE DEVELOPED IN THE
NORTHERN SACRAMENTO VALLEY. BY THIS AFTERNOON A 10 MB GRADIENT OR
HIGHER IS EXPECTED. AT THE UPPER LEVELS...A STRONG NORTHERLY
GRADIENT WILL DEVELOP BETWEEN THE TROUGH OVER THE GREAT BASIN AND AN
UPPER LEVEL RIDGE DEVELOPING IN THE EASTERN PACIFIC. THIS WILL
PROVIDE GOOD UPPER LEVEL SUPPORT. THEREFORE WIDESPEAD STRONG WINDS
ARE EXPECTED DOWN THE CENTRAL VALLEY TODAY AND A WIND ADVISORY HAS
BEEN ISSUED. THE PASSAGE OF THE TROUGH HAS BROUGHT A COOLER AIRMASS
TO THE AREA AND AS A RESULT...HIGH TEMPERATURES TODAY SHOULD BE A
LITTLE LOWER THAN ON TUESDAY WHILE MORE STABLE CONDITIONS WILL BRING
CLEARER SKIES. STRONG WINDS WILL CONTINUE OVER THE NORTH STATE
TONIGHT BUT THE FAIRLY STABLE CONDITIONS WILL MEAN SOME DECOUPLING
IS LIKELY AND WINDS IN THE VALLEY LOCATIONS SHOULD DROP OFF A BIT.
SURFACE GRADIENTS TIGHTEN A BIT MORE ON THURSDAY WITH UPPER SUPPORT
CONTINUING SO COULD SEE WINDS STRONGER THAN TODAY AND IF SO THEN A
SECOND WIND ADVISORY WILL NEED TO BE ISSUED FOR THE THURSDAY DAY
PERIOD.

MODELS DEVELOP GREAT BASIN TROUGH INTO A CLOSED LOW ON THURSDAY THEN
RETROGRADE IT BACK INTO NORCAL ON FRIDAY. ALTHOUGH THIS SOLUTION
SEEMS A BIT ODD...THERE IS A PRETTY GOOD AGREEMENT BY ALL LONG RANGE
MODELS SO HAVE A MODERATE CONFIDENCE IN THIS OUTCOME. SHORTWAVES
ROTATING AROUND THIS LOW WILL LIKELY GENERATE ENOUGH INSTABILITY TO
SET OFF THUNDERSTORMS OVER THE NORTHERN MOUNTAINS AND SIERRA
BEGINNING FRIDAY. THE LOW IS EXPECTED TO LINGER OVER THE NORTH STATE
THROUGH EARLY NEXT WEEK SO DAILY MOUNTAIN SHOWER OR THUNDERSTORM
THREAT WILL CONTINUE.  AS WITH ALL CLOSED LOWS...DAILY PRECIP THREAT
AND LOCATIONS WILL BE DIFFICULT BUT IN ANY CASE DAILY MAX TEMPS ARE
LIKELY TO REMAIN BELOW NORMAL FOR THIS TIME OF YEAR. SMITH

&&

.AVIATION...
VFR CONDS OVR INTR NORCAL NEXT 24 HRS. STRONG 120+ KT NLY JETSTREAM
MOVES INTO NORCAL THIS MORN AND CONTS INTO THU. WDSPRD NLY SFC WND
20-30 KTS IN N CENTRAL SAC VALLEY THIS MORN AND DEVELOPING
THROUGHOUT VALLEY AND ADJACENT NRN FOOTHILL AFT 16Z WITH LCL GSTS UP
TO 40 KTS CONTG INTO THU. AREAS LLWS IN SAC VLY TIL 17Z THIS MORN.

&&

.STO WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 11 AM THIS MORNING
TO 11 PM THIS EVENING FOR THE SACRAMENTO VALLEY AND SIERRA FOOTHILLS
EAST OF THE SACRAMENTO VALLEY...THE DELTA AND THE NORTHERN SAN
JOAQUIN VALLEY.

&&
Hazardous weather outlook, May 20, 3:30 PM PDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 PM PDT TUE MAY 20 2008

CAZ013>019-063-064-066>069-211400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
330 PM PDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

AN UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTHWARD INTO NORTHERN
CALIFORNIA LATER TODAY RESULTING IN ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS THE NORTHERN MOUNTAINS THIS AFTERNOON...AND DOWN THE NORTHERN
SIERRA NEVADA OVERNIGHT TONIGHT. GUSTY NORTHWEST WINDS WILL DEVELOP
ACROSS THE REGION FOLLOWING THE COLD FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NORTHERLY WINDS ARE EXPECTED TO INCREASE OVER THE AREA ON WEDNESDAY
WITH GUSTY WINDS CONTINUING THROUGH FRIDAY. A THREAT OF SHOWERS AND
THUNDERSTORMS ARE POSSIBLE OVER THE WEEKEND AS THE TROUGH BECOMES AN UPPER
LOW AND RETROGRADES BACK OVER CALIFORNIA.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

HSO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 5:27 PM PDTWind AdvisorySTO4 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.